Alert archive / Florida / High Surf Advisories in 2017
High Surf Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Sep 15, 2017, 4:08 PM EDT for Volusia County, Florida. It took effect at Sep 16, 2017, 2:00 PM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2017, 4:08 PM EDT (20:08 UTC)
- In effect from
- Sep 16, 2017, 2:00 PM EDT
- Expired
- Sep 18, 2017, 10:00 AM EDT
- In force
- 44 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WHUS42 KMLB 152008 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 408 PM EDT FRI SEP 15 2017 ...BUILDING SWELLS FROM TROPICAL CYCLONE JOSE WILL PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS THIS WEEKEND... FLZ047-054-059-064-141-147-172015- /O.NEW.KMLB.SU.Y.0003.170916T1800Z-170918T0200Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 408 PM EDT FRI SEP 15 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 10 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 10 PM EDT SUNDAY. * WAVES AND SURF...LARGE BREAKING WAVES BUILDING TO 6 TO 8 FEET IN THE SURF ZONE LATE SATURDAY AFTERNOON, AND 6 TO 7 FEET ON SUNDAY AFTERNOON. * TIMING...FROM EARLY SATURDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. SURF AND WATER RUNUP WILL POST AN ESPECIALLY GREAT DANGER TO SWIMMERS AROUND THE TIMES OF THE NEXT SEVERAL HIGH TIDE CYCLES. THESE HIGH TIDES WILL OCCUR SATURDAY AFTERNOON BETWEEN 530 AND 600 PM, SUNDAY MORNING AROUND 600 AM, AND A LITTLE BEFORE SUNSET ON SUNDAY BETWEEN 630 AND 700 PM. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM ALL WEEKEND, AND ESPECIALLY DURING THE OUTGOING TIDES. ROUGH POUNDING SURF COULD EASILY KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A RIP CURRENT. THE HIGH SURF WILL ALSO LIKELY CAUSE ADDITIONAL EROSION AND POSSIBLE BREACHES OF BEACHES AND THE DUNES THAT HAVE ALREADY BEEN WEAKENED BY HURRICANE IRMA, DURING THOSE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. HEED THE ADVICE OF THE BEACH PATROL. BEACHGOERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES, OR STAY OUT OF THE WATER ALTOGETHER. && $$ CRISTALDI
7 follow-up statements
855 WHUS42 KMLB 160813 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 413 AM EDT SAT SEP 16 2017 ...BUILDING SWELLS FROM TROPICAL CYCLONE JOSE WILL PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS THIS WEEKEND... FLZ047-054-059-064-141-147-170000- /O.NEW.KMLB.RP.S.0026.170916T1100Z-170917T0000Z/ /O.CON.KMLB.SU.Y.0003.170916T1800Z-170918T0200Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 413 AM EDT SAT SEP 16 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT THROUGH THIS EVENING. * WAVES AND SURF...LARGE BREAKING WAVES BUILDING TO 6 TO 7 FEET IN THE SURF ZONE LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * TIMING...FROM EARLY SATURDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. SURF AND WATER RUNUP WILL POSE AN ESPECIALLY GREAT DANGER TO SWIMMERS AROUND THE TIMES OF THE NEXT SEVERAL HIGH TIDE CYCLES. THESE HIGH TIDES WILL OCCUR SATURDAY AFTERNOON BETWEEN 530 AND 600 PM, SUNDAY MORNING AROUND 600 AM, AND A LITTLE BEFORE SUNSET ON SUNDAY BETWEEN 630 AND 700 PM. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM ALL WEEKEND, AND ESPECIALLY DURING THE OUTGOING TIDES. ROUGH POUNDING SURF COULD EASILY KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A RIP CURRENT. THE HIGH SURF WILL ALSO LIKELY CAUSE ADDITIONAL EROSION AND POSSIBLE BREACHES OF BEACHES AND THE DUNES THAT HAVE ALREADY BEEN WEAKENED BY HURRICANE IRMA, DURING THOSE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. HEED THE ADVICE OF THE BEACH PATROL. BEACHGOERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES, OR STAY OUT OF THE WATER ALTOGETHER. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 15
468 WHUS42 KMLB 162357 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 757 PM EDT SAT SEP 16 2017 ...BUILDING SWELLS FROM HURRICANE JOSE WILL CONTINUE TO PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS THIS WEEKEND... FLZ047-054-059-064-141-147-180200- /O.EXP.KMLB.RP.S.0026.000000T0000Z-170917T0000Z/ /O.CON.KMLB.SU.Y.0003.000000T0000Z-170918T0200Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 757 PM EDT SAT SEP 16 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... * WAVES AND SURF...LARGE BREAKING WAVES BUILDING TO 6 TO 7 FEET IN THE SURF ZONE LATE THROUGH SUNDAY AFTERNOON. * TIMING...TONIGHT THROUGH EARLY SUNDAY EVENING. SURF AND WATER RUNUP WILL POSE AN ESPECIALLY GREAT DANGER TO SWIMMERS AROUND THE TIMES OF THE NEXT SEVERAL HIGH TIDE CYCLES. THESE HIGH TIDES WILL OCCUR SUNDAY MORNING AROUND 600 AM, AND A LITTLE BEFORE SUNSET ON SUNDAY BETWEEN 630 AND 700 PM. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM ALL WEEKEND, AND ESPECIALLY DURING THE OUTGOING TIDES. ROUGH POUNDING SURF COULD EASILY KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A RIP CURRENT. THE HIGH SURF WILL ALSO LIKELY CAUSE ADDITIONAL EROSION AND POSSIBLE BREACHES OF BEACHES AND THE DUNES THAT HAVE ALREADY BEEN WEAKENED BY HURRICANE IRMA, DURING THOSE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. HEED THE ADVICE OF THE BEACH PATROL. BEACHGOERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES, OR STAY OUT OF THE WATER ALTOGETHER. THERE WILL LIKELY BE A HIGH RISK OF RIP CURRENTS AGAIN ON SUNDAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
890 WHUS42 KMLB 170844 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 444 AM EDT SUN SEP 17 2017 ...BUILDING SWELLS FROM HURRICANE JOSE WILL CONTINUE TO PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS THIS WEEKEND... FLZ047-054-059-064-141-147-180200- /O.NEW.KMLB.RP.S.0027.170917T1100Z-170918T0000Z/ /O.CON.KMLB.SU.Y.0003.000000T0000Z-170918T0200Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 444 AM EDT SUN SEP 17 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT THROUGH THIS EVENING. * WAVES AND SURF...LARGE BREAKING WAVES BUILDING TO 6 TO 7 FEET IN THE SURF ZONE THROUGH SUNDAY AFTERNOON. * TIMING...THROUGH SUNDAY EVENING. HIGH SURF WILL POSE A HAZARD FOR SWIMMERS TODAY. MINOR TO MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE BEFORE SUNRISE THIS MORNING AND BETWEEN 6 PM AND 7 PM THIS EVENING. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE OUTGOING TIDES. ROUGH POUNDING SURF COULD EASILY KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A RIP CURRENT. THE HIGH SURF WILL ALSO LIKELY CAUSE ADDITIONAL EROSION AND POSSIBLE BREACHES OF BEACHES AND THE DUNES THAT HAVE ALREADY BEEN WEAKENED BY HURRICANE IRMA, DURING THOSE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. HEED THE ADVICE OF THE BEACH PATROL. BEACHGOERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES, OR STAY OUT OF THE WATER ALTOGETHER. THERE IS A HIGH RISK OF RIP CURRENTS TODAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ VOLKMER
205 WHUS42 KMLB 171830 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT SUN SEP 17 2017 ...BUILDING SWELLS FROM HURRICANE JOSE WILL CONTINUE TO PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS INTO EARLY NEXT WEEK... FLZ047-054-059-064-141-147-181400- /O.EXT.KMLB.SU.Y.0003.000000T0000Z-170918T1400Z/ /O.CON.KMLB.RP.S.0027.000000T0000Z-170918T0000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 230 PM EDT SUN SEP 17 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WAVES AND SURF...LARGE BREAKING WAVES BUILDING TO 5 TO 7 FEET IN THE SURF ZONE THROUGH MONDAY MORNING. * TIMING...HIGH SURF WILL POSE A HAZARD FOR SWIMMERS THIS EVENING AND AGAIN MONDAY MORNING. MINOR TO MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE BETWEEN 6 PM AND 7 PM THIS EVENING AND AGAIN BETWEEN 630 AM AND 730 AM MONDAY MORNING. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE OUTGOING TIDES. ROUGH POUNDING SURF COULD EASILY KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A RIP CURRENT. THE HIGH SURF WILL ALSO LIKELY CAUSE ADDITIONAL EROSION AND POSSIBLE BREACHES OF BEACHES AND THE DUNES THAT HAVE ALREADY BEEN WEAKENED BY HURRICANE IRMA, DURING THOSE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. HEED THE ADVICE OF THE BEACH PATROL. BEACHGOERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES, OR STAY OUT OF THE WATER ALTOGETHER. THERE IS A HIGH RISK OF RIP CURRENTS TODAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ SEDLOCK
031 WHUS42 KMLB 172358 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 758 PM EDT SUN SEP 17 2017 ...BUILDING SWELLS FROM HURRICANE JOSE WILL CONTINUE TO PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS INTO EARLY NEXT WEEK... FLZ047-054-059-064-141-147-181400- /O.EXP.KMLB.RP.S.0027.000000T0000Z-170918T0000Z/ /O.CON.KMLB.SU.Y.0003.000000T0000Z-170918T1400Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 758 PM EDT SUN SEP 17 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... ...HIGH RIP CURRENT RISK WILL EXPIRE AT 8 PM EDT THIS EVENING... * WAVES AND SURF...LARGE BREAKING WAVES BUILDING TO 5 TO 7 FEET IN THE SURF ZONE THROUGH MONDAY MORNING. * TIMING...HIGH SURF WILL POSE A HAZARD FOR SWIMMERS THIS EVENING AND AGAIN MONDAY MORNING. MINOR TO MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE BETWEEN 630 AM AND 730 AM MONDAY MORNING. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE OUTGOING TIDES. ROUGH POUNDING SURF COULD EASILY KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A RIP CURRENT. THE HIGH SURF WILL ALSO LIKELY CAUSE ADDITIONAL EROSION AND POSSIBLE BREACHES OF BEACHES AND THE DUNES THAT HAVE ALREADY BEEN WEAKENED BY HURRICANE IRMA, DURING THOSE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. HEED THE ADVICE OF THE BEACH PATROL. BEACHGOERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES, OR STAY OUT OF THE WATER ALTOGETHER. THERE WILL LIKELY BE A HIGH RISK OF RIP CURRENTS AGAIN ON MONDAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
293 WHUS42 KMLB 181010 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 610 AM EDT MON SEP 18 2017 ...BUILDING SWELLS FROM HURRICANE JOSE WILL CONTINUE TO PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS INTO EARLY NEXT WEEK... FLZ047-054-059-064-141-147-181815- /O.NEW.KMLB.RP.S.0028.170918T1010Z-170919T0000Z/ /O.CON.KMLB.SU.Y.0003.000000T0000Z-170918T1400Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 610 AM EDT MON SEP 18 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT THROUGH THIS EVENING. * WAVES AND SURF...LARGE BREAKING WAVES BUILDING TO 5 TO 7 FEET IN THE SURF ZONE THROUGH MONDAY MORNING. * TIMING...HIGH SURF WILL POSE A HAZARD FOR SWIMMERS THIS EVENING AND AGAIN MONDAY MORNING. MINOR TO MODERATE BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE BETWEEN 630 AM AND 730 AM MONDAY MORNING. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE OUTGOING TIDES. ROUGH POUNDING SURF COULD EASILY KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A RIP CURRENT. THE HIGH SURF WILL ALSO LIKELY CAUSE ADDITIONAL EROSION AND POSSIBLE BREACHES OF BEACHES AND THE DUNES THAT HAVE ALREADY BEEN WEAKENED BY HURRICANE IRMA, DURING THOSE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. HEED THE ADVICE OF THE BEACH PATROL. BEACHGOERS MAY NOT WANT TO ENTER THE WATER ABOVE THEIR KNEES, OR STAY OUT OF THE WATER ALTOGETHER. THERE WILL LIKELY BE A HIGH RISK OF RIP CURRENTS AGAIN ON MONDAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE THEY OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS, AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, DO NOT PANIC! SWIM PARALLEL TO THE SHORE UNTIL YOU FEEL THE CURRENT LOSE ITS GRIP, THEN SWIM BACK TO SHORE AWAY FROM THE CURRENT. DO NOT SWIM AGAINST THE CURRENT! IF UNABLE TO ESCAPE, RELAX, FLOAT FACING THE SHORE AND CALL OR WAVE FOR HELP. && $$
488 WHUS42 KMLB 181421 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1021 AM EDT MON SEP 18 2017 ...LONG PERIOD SWELLS FROM HURRICANE JOSE WILL CONTINUE TO PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS THROUGH TODAY... FLZ047-054-059-064-141-147-190000- /O.EXP.KMLB.SU.Y.0003.000000T0000Z-170918T1400Z/ /O.CON.KMLB.RP.S.0028.000000T0000Z-170919T0000Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 1021 AM EDT MON SEP 18 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY HAS EXPIRED... * WAVES AND SURF...LARGE BREAKING WAVES BUILDING TO 4 TO 6 FEET IN THE SURF ZONE THROUGH TODAY. * TIMING...HIGH SURF WILL CONTINUE TO POSE A HAZARD FOR SWIMMERS TODAY. MINOR BEACH EROSION MAY OCCUR NEAR THE TIMES OF HIGH TIDE BETWEEN 715 PM AND 745 PM THIS EVENING. * IMPACTS...LARGE BREAKING WAVES WILL MAKE SWIMMING INCREASINGLY DIFFICULT AND DANGEROUS. NUMEROUS RIP CURRENTS WILL LIKELY FORM, AND ESPECIALLY DURING THE OUTGOING TIDES. ROUGH POUNDING SURF COULD EASILY KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE SUSCEPTIBLE TO THE SEAWARD PULL OF A RIP CURRENT. THE ROUGH SURF WILL MAY CAUSE ADDITIONAL EROSION AND POSSIBLE BREACHES OF BEACHES AND THE DUNES THAT HAVE ALREADY BEEN WEAKENED BY HURRICANE IRMA, DURING THOSE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE WILL BE A HIGH RISK OF RIP CURRENTS AGAIN TODAY. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU MUST ENTER THE ROUGH SURF ALWAYS SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, DO NOT PANIC! SWIM PARALLEL TO THE SHORE UNTIL YOU FEEL THE CURRENT LOSE ITS GRIP, THEN SWIM BACK TO SHORE AWAY FROM THE CURRENT. DO NOT SWIM AGAINST THE CURRENT! IF UNABLE TO ESCAPE, RELAX, FLOAT FACING THE SHORE AND CALL OR WAVE FOR HELP. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 15, 4:00 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 15, 4:00 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
400 PM EDT Fri Sep 15 2017
.DISCUSSION...
...Jose expected to produce Building Seas and Dangerous Surf
conditions along the Florida Atlantic Coast this weekend...
Current through tonight...Diurnal convection confined to the
interior counties and around the Saint Johns along the Volusia
and Lake/Seminole border. And active west coast sea breeze sits
about 10-20 miles inland at this time. Will need a ZFP pre-first
period to account for ongoing activity and additional development
over the next few hours, which should be west of the area with the
possible exception of western Lake County by sunset-00Z. Overnight
mins in the L-M70s, with any U70s confined to the immediate coast
of the barrier islands.
Saturday-Sunday...Tropical Storm Jose will nudge his way toward the
ern seaboard thru the weekend...seeking out a broad trof over the
Mid Atlc/New England states. An H100-H70 anticyclone centered just
off the east FL coast will retreat into the Deep South in response,
but will be reinforced by a secondary anticyclone expected to push
out of the high plains and into the Midwest that will effectively
block out Jose from making a run at the SE coast.
Interaction btwn Jose and the anticyclone will generate a deep N/NE
flow over the FL peninsula, a flow regime that typically results in
very low precip chances and almost no deep convection. This instance
appears no different as the northerly flow taps a fairly dry and
stable continental airmass...H100-H70 mean RH values just barely
break the 70pct mark over the interior thru the weekend.
Will keep small PoPs in for Sat as the tropical airmass presently
overhead will take time to fully retreat west, but nothing higher
than 30pct. By Sun as Jose makes its closest pass to FL, the state
will fall under the influence of its peripheral subsidence while
northerly winds continue to push dry continental air into the
state...will remove PoPs altogether. Max temps near avg (U80s/L90)
under partly cloudy skies. Min temps in the L/M70s as sfc/low lvl
winds take a more NE component that will keep sfc dewpoints in the
70s.
Advisories for Small Craft and High Surf will be issued shortly.
Boating and beach activites this weekend, especially from Saturday
afternoon onward, will become very dangerous due to the high seas,
and the large breaking waves and numerous powerful rip currents in
the surf zone!!
Monday-Thursday...Low precip chances well into next week as Jose
works its way up the ern seaboard and continues to interact with
high pres over the Deep South. Deep lyr N/NE flow will maintain the
dry continental airmass overhead with high dewpoint depressions (15-
25C) thru the H70-H40 lyr.
N/NE low level flow Tue will veer to the E/NE into mid week as Jose
lifts north of the Mid Atlc, allowing the anticyclone over the Deep
South to strengthens and drifts off the Carolina coast. Moisture
levels will slowly recover to support 20pct PoPs on Tue...30pct on
Wed, and 30/40pct on Thu. Onshore flow will keep max temps in the
M/U80s along the coast, near 90F over the interior.
&&
.AVIATION...Highest coverage of showers and thunderstorms expected
over the interior terminals this afternoon and evening with TEMPO
TSRA at SFB, MCO, LEE, and ISM with the coastal terminals remaining
dry. Convection should be out of the area by 0100Z tonight. Mostly
VFR for tonight through early Saturday afternoon, but some MVFR
ceilings are possible Saturday morning along the coast.
&&
.MARINE...Light winds and building swell will be the trend over the
next H24 as winds trend from light east to moderate NE and N through
this weekend. Current buoy obs indicate 3-4FT swells over the local
waters, which will build as high as 5 feet well offshore late today,
5 to 7 feet tonight, and 7 to 11 feet Saturday-Sunday.
Saturday-Tuesday...Poor boating conds into early next week as large,
long pd swells generated by distant Tropical Storm Jose impact the
lcl Atlc waters. Seas building to 6-8FT nearshore and 9-12FT
offshore by late Sat aftn, dropping back to 8-10FT offshore by late
Sun aftn. The swell Weill diminish as Jose pulls up the coast, but
SCA seas anticipated thru the fcst pd. In addition, a moderate to
fresh N/NE breeze will prevail as Jose makes his closest approach to
the east FL coast...bcmg gentle to moderate N/NW breeze early next
week. As n Northerly winds blow opposite to the Gulf Stream flow,
seas are expected to be quite rough.
&&
.HYDROLOGY...River levels along the Saint Johns are forecast to
continue to slowly rise near Cocoa, Geneva, Sanford and Deland
through late week as runoff into the basin moves slowly downstream.
River levels in minor to moderate flood stage are either occurring
or forecast for these locations. The river level at Astor is
forecast to remain nearly steady in moderate flood and then start a
slow fall this weekend but still remain above flood stage into next
week. The river above Lake Harney near Geneva is forecast to remain
in major flood into this weekend. In addition, record flooding is
occurring on Shingle Creek with flooding impacts reported. Levels at
Little Wekiva near Altamonte Springs remain high, but are slowly
declining, which is expected to continue into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 87 76 86 / 10 10 10 20
MCO 74 91 74 89 / 10 20 10 20
MLB 76 87 77 86 / 10 10 10 20
VRB 74 88 76 86 / 10 10 10 20
LEE 74 91 74 90 / 20 30 10 20
SFB 74 91 74 89 / 10 20 10 20
ORL 75 91 74 89 / 10 20 10 20
FPR 75 87 76 86 / 10 10 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory from 2 PM Saturday to 10 PM EDT Sunday for
Coastal Volusia County-Indian River-Martin-Northern Brevard
County-Southern Brevard County-St. Lucie.
AM...Small Craft Advisory for hazardous seas from 5 AM Saturday to 4
AM EDT Monday for Flagler Beach to Volusia-Brevard County
Line 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory for hazardous seas from 5 AM Saturday to 8
PM EDT Monday for Flagler Beach to Volusia-Brevard County
Line 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
FORECASTS...Cristaldi
DSS/RADAR/IMPACT WX...Sedlock
AVIATION/FIRE WEATHER...Combs
HYDROLOGY...Glitto
Public Service...RodriguezHazardous weather outlook, Sep 15, 12:05 PM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1205 PM EDT Fri Sep 15 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160300- Flagler Beach to Volusia-Brevard County Line 0-20 nm- Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia County-Southern Lake County-Northern Brevard County- 1205 PM EDT Fri Sep 15 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture and the inland moving east coast sea breeze will focus scattered showers and thunderstorms mainly across the interior during the afternoon and early evening hours. Cloud to ground lightning strikes, locally heavy rainfall and gusty winds to 35 to 40 mph will be the main thunderstorms hazards. .FLOOD IMPACT... Isolated stronger storms may produce locally heavy rainfall amounts to 2 to 3 inches, which could worsen any ongoing flooding in some locations. .RIP CURRENT IMPACT... A moderate risk of rip currents will exist along area beaches of east central Florida today. The greatest threat for rip currents will be during the late morning and mid day hours due to tidal effects. Always swim near a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms across the interior may impact inland lakes with wind gusts up to 35 knots. .WIND AND SEA IMPACT... Larger swells to 6 to 7 feet from Jose will begin to impact the east central Florida offshore waters mainly beyond 30 nautical miles offshore late tonight. .RIVER FLOOD IMPACT... River levels along the Saint Johns are forecast to continue to slowly rise near Cocoa, Geneva, Sanford and Deland through late week as runoff into the basin moves slowly downstream. River levels in minor to moderate flood stage are either occurring or forecast for these locations. The river level at Astor is forecast to remain nearly steady in moderate flood and then start a slow fall this weekend but still remain above flood stage into next week. The river above Lake Harney near Geneva is forecast to remain in major flood into this weekend. In addition, record flooding is occurring on Shingle Creek with flooding impacts reported. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Large swells from Tropical Cyclone Jose are forecast to produce a high rip current risk this weekend. Rough surf is expected and additional beach erosion is probable. As Jose moves northward off the eastern seaboard, drier air will filter toward east central Florida late this weekend and early next week. Thunderstorm chances will be limited at best Sunday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Volkmer/Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:10 PM EDT | Areal Flood Advisory | MLB | Osceola | 95 min |
| Sep 14, 9:22 PM EDT | Special Weather Statement | MLB | Osceola | 38 min |
| Sep 15, 4:07 PM EDT | Small Craft Advisory for Hazardous Seas | MLB | 5 days |
Nearby
High Surf Advisories in Florida, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.